Mississippi, 2021Debris Flow in Mississippi, April 16, 2021
April 16, 2021 · NWS MEG · 1 event in 1 county or zone
An apparent log jam developed on the Yalobusha River near Big Creek resulting in some lowland flooding south of the Big Creek Community. At least one home was flooded and County Road 312 was closed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An apparent log jam developed on the Yalobusha River near Big Creek resulting in some lowland flooding south of the Big Creek Community. At least one home was flooded and County Road 312 was closed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 16, 5:28 AM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 16, 5:28 AM CST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
628 AM CDT Fri Apr 16 2021
.UPDATE...
Updated 12z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 401 AM CDT Fri Apr 16 2021/
DISCUSSION...
Currently...A quiet morning is underway across the region. A good
deal of mid/high cloudiness has spread into the region. Temps are
generally inn the lower 50s with a light N/NE wind. A weak
disturbance moving across SE KS/SW MO is resulting in some rain
across that area. Some of that activity may push into NE AR
briefly this morning. Expect this to be short lived as the
disturbance weakens as it moves into shortwave ridging aloft.
Today and tonight...A good chunk of the day will be rain free
with temps climbing into the low to mid 60s. Late this afternoon
a mid level trough will approach and rain chances will increase
across western areas spreading east tonight. Though most places
will get wet this will not be a major rain producer. The majority
of the area will see less than one-quarter inch of rain.
Saturday and Sunday...A few lingering showers are possible early
across north MS and along the TN River otrw expect generally
cloudy skies with maybe a few breaks in the afternoon. Highs will
remain below normal in the 60s with lows Saturday night in the
40s. An upper level disturbance moving through Sunday afternoon
could bring some showers and perhaps even a thunderstorms to the
northern counties. Highs again will be in the 60s with lows in the
40s Sunday night.
Monday through Thursday....Broad upper level troughing across much
of the country will result in continued cool springtime temps for
the Mid-South with highs in the 60s Monday. A potent cold front
will push into the area late Tuesday into Tuesday night with
chances for rain. Some models are even hinting at some snow mixing
in late Tuesday night but it is a little early to jump on that.
Some places could dip into the upper 30s Wednesday morning despite
wind and lingering clouds. Wednesday looks like a chilly day with
highs in the lower 60s along with a stiff northwest wind. Thursday
morning has the potential to be especially chilly with surface
high pressure forecast to be directly over the Mid-South. Frost
could be an issue. Dry and cool weather will continue into
Thursday with the end of the week into Saturday looking wet.
SJM
&&
.AVIATION...
/12z TAFs/
VFR conditions will continue to persist through this afternoon.
Showers will begin to move into western sections of the Mid-
South during the day on today with a better chance of rain Friday
evening. Winds will be mainly from the northeast at 5 to 10 knots
overnight before shifting to the southeast on Friday. By tomorrow
morning showers will likely affect most of the Mid-South.
SGW
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 16, 3:20 AM CST, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
420 AM CDT Fri Apr 16 2021
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-171130-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
420 AM CDT Fri Apr 16 2021
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
SJM
Debris Flow, Yalobusha
- When
- April 16, 9:00 AM CST to 3:00 PM CST
- Where
- Yalobusha County, 9.92 mi ESE of Benwood to 10.51 mi SE of Benwood
- Cause
- Dam / Levee Break
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 33.852, -89.385
An apparent log jam developed on the Yalobusha River near Big Creek resulting in some lowland flooding south of the Big Creek Community. At least one home was flooded and County Road 312 was closed.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Puerto Rico, April 16, 20212 deaths · 1 event
- Heavy Snow and High Wind in Massachusetts, April 16, 2021$13,000 · 53 kt wind · 8 events
- Winter Weather in Nebraska, April 16, 20215 events
- Heavy Snow in Connecticut, April 16, 20212 events
- Heavy Snow in Maine, April 16, 20212 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 16, 20212 events
- Hail in Louisiana, April 16, 20211 in hail · 1 event
- High Wind in New Mexico, April 16 to 17, 202152 kt wind · 1 event
- High Wind in Texas, April 16 to 17, 20211 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 954389.